Hail, Cass
- When
- March 25, 10:50 AM CST
- Where
- Cass County, Pine River
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.717, -94.400
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Mar 25, 3:15 AM CST, 7 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
315 AM CST THU MAR 25 2004
.DISCUSSION...PRECIPITATION POTENTIAL IS THE MAIN FOCUS TODAY.
THE MODELS ARE IN FAIR AGREEMENT IN TERMS OF SURFACE FEATURES OVER
THE NEXT FEW DAYS...BUT THERE IS QUITE A BIT OF DISCONTINUITY
BETWEEN THE MODELS REGARDING THE DETAILS. THE 06Z MESOETA OFFERS
A COMPROMISE BETWEEN THE UKMET/GFS AND THE ETA/NGM/CANADIAN.
THE 06Z MESOETA ALSO HAS AN EXCELLENT HANDLE ON THE BATCH OF
CONVECTION IN WESTERN NORTH DAKOTA...AND THE SHOWERS IN NORTH
CENTRAL SOUTH DAKOTA. THE ELEVATED CONVECTION IN NORTH DAKOTA IS
OCCURRING IN AN AREA OF HIGHER TOTAL TOTALS AND H85 COMPUTED LI THAT
IS AROUND ZERO OR A LITTLE BELOW ZERO. WILL USE A BLEND OF THE
RUC AND MESOETA FOR THE SHORT TERM DETAILS.
FOR TODAY...THE FIRST CONCERN FOR TODAY IS DENSE FOG IN NW WI. WILL
MAINTAIN THE DENSE FOG ADVISORY FOR THE COUNTIES ALREADY IN THE
ADVISORY. THE MODELS ARE REALLY HINTING AT ELEVATED CONVECTION
ACROSS THE CWA TODAY. THE RUC FORECASTS TOTAL TOTALS IN THE MID
50S MOVING INTO THE AREA BY MIDDAY...ALONG WITH H85 COMPUTED LI
OF AROUND -3C. STRONG WAA/THETA-E ADVECTION WILL ALSO SPREAD ACROSS
THE AREA...HELPING TO SET THE STAGE FOR ELEVATED CONVECTION.
ALTHOUGH THE EXACT PLACEMENT OF THE MOST SIGNIFICANT RAIN WILL
BE TOUGH GIVEN THE MODEL DIFFERENCES AND THE SUBTLE SURFACE
FEATURES...THINK THE SOUTHEAST 2/3 OF THE CWA WILL SEE LIKELY
TYPE PRECIPITATION. WILL GO WITH CHANCE FOR THE NORTHWEST...BUT
DEPENDING ON WHICH MODEL WINS OUT IT COULD BE RATHER RAINY
THERE AS WELL.
THE SYSTEM WILL MOVE QUICKLY OUT OF THE AREA TONIGHT...ALLOWING
COOLER AIR AND SOME LOW CLOUDS TO DROP DOWN FROM THE NORTH.
SOME MOS GUIDANCE TOO WARM...SO WILL GO WITH COOLER MAV/MET.
ON FRIDAY...LOOKS LIKE SOME LOW CLOUDS WILL HANG ON ACROSS THE
NORTH. WILL GO WITH COOLER TEMPS DUE TO EAST/NE WINDS AND THE
POTENTIAL FOR LOW CLOUDS ACROSS THE NORTH. THE COOLEST AIR WILL
BE NEAR LAKE SUPERIOR...WITH THE NORTHEAST WINDS.
OTHER THAN THAT...IT COULD BE A WET WEEKEND...AT LEAST SATURDAY
NIGHT INTO SUNDAY...AS THE NEXT SYSTEM MOVES IN.
&&
.DLH...WATCHES/WARNINGS/ADVISORIES
MN...NONE.
WI...DENSE FOG ADVISORY THROUGH 15Z FOR ASHLAND...IRON...
SAWYER AND PRICE COUNTIES.
DAPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1032 AM CST THU MAR 25 2004 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261330- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 1032 AM CST THU MAR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT DENSE FOG WILL BLANKET PORTIONS OF THE DULUTH FORECAST AREA INTO THE AFTERNOON HOURS. SCATTERED THUNDERSTORMS WILL SPREAD ACROSS NORTHEAST MINNESOTA THIS AFTERNOON AND NORTHWEST LATE THIS AFTERNOON. ISOLATED STORMS MAY PRODUCE LARGE HAIL. CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WILL ALSO BE A THREAT. THE STORMS WILL PERSIST INTO THIS EVENING...BEFORE ENDING BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH KFM
The Duluth radar (KDLH), 167 km away, was scanning. The volume nearest the first event began at 16:50 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388712, 5388711, 5388793.